MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85440
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The stent came off the balloon when entering an 18f sheath during a fenestrated endovascular aneurysm repair (fevar) case.
 
Additional Manufacturer Narrative
Engineering investigation: the device in question was returned and upon initial inspection had the stent dislodged in the distal direction toward the distal tip.The crimped stent diameter was measured and was 2.1mm.This diameter is indicative of the (b)(4) stents measured during the quality performance testing inspection.The returned device balloon surface was evaluated to determine if the stent was crimped properly during manufacturing, when the stent is crimped on to the folded balloon the stent frame leaves impressions of the stent frame on the surface of the balloon.The crimped stent impressions were clearly visible indicating that the stent was properly crimped during manufacturing.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) result: all (b)(4) quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: the procedure was a fenestrated endovascular aneurysm repair that required a large sheath in order to advance several devices at the same time to the target sites.If the delivery catheter comes in contact with one of the other devices or the endograft itself it could get caught and pulled off the catheter.If a stent becomes dislodged during deployment this may result in the need for further surgery or intervention to prevent complications.The instructions for use state adverse events that may occur with the use of any endoluminal device include, but are not limited to misplacement, migration and occlusion.A stent can become dislodged if the vessel has calcification or severe disease, if the vessel has not been properly pre-dilated, if the stent has not been sized correctly and if the physician uses force to advance or withdraw the catheter.The instructions for use state, "use of the icast is contraindicated in lesions that are heavily calcified or when it is not possible to access the site with standard placement techniques.".

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6224825
Report Number1219977-2017-00001
Device Sequence Number1027084
Product Code JCT
UDI-Device Identifier00650862854404
UDI-Public00650862854404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/01/2018
Device Model Number85440
Device Catalogue Number85440
Device Lot Number232095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR